Journal article

Autoimmune polyradiculitis due to combination immunotherapy with ipilimumab and nivolumab for the treatment of metastatic melanoma

Arian Lasocki, Kortnye Smith

Journal of Clinical Neuroscience | ELSEVIER SCI LTD | Published : 2020

Abstract

Immune checkpoint inhibitors, also known as immunotherapy, have revolutionised the treatment of metastatic melanoma, but are frequently associated with immune-related adverse events (irAEs) affecting a variety of organ systems. Here, we present a case of a patient with metastatic melanoma, being treated with combination ipilimumab-nivolumab, who developed a foot drop. MRI demonstrated enhancement of the nerve roots of the cauda equina. The patient had other irAEs, which warranted cessation of immunotherapy and the introduction of corticosteroids, and this also resulted in improvement in the patient's lower limb symptoms and MRI appearances. This confirmed an autoimmune polyradiculitis - a ra..

View full abstract